Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 59, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 3, 2006, 12:19 PM MST for Pima County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 12:19 PM MST (19:19 UTC)
- Expired
- Aug 3, 2006, 1:15 PM MST
- In force
- 56 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 89 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 031923
FFWTWC
AZC019-032115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1219 PM MST THU AUG 3 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 215 PM MST
* AT 1214 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A COMPLEX OF THUNDERSTORMS OVER CENTRAL PIMA
COUNTY. THE AREA WITH THE HEAVIEST ESTIMATED RAINFALL WAS ALONG
HIGHWAY 86 FROM NEAR KITT PEAK TO NORTH OF THREE POINTS. DOPPLER
RADAR ESTIMATES OF UP TO 4 INCHES AN HOUR HAVE OCCURRED IN THIS
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
POINTS...SANTA ROSA RANCH...AND SAN PEDRO
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3190 11175 3188 11118 3211 11118 3220 11128
3233 11150 3235 11171 3221 11176 3207 11177
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 032035
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
134 PM MST THU AUG 3 2006
AZC019-032115-
PIMA AZ-
134 PM MST THU AUG 3 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR
CENTRAL PIMA COUNTY...
AT 130 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN
OVER CENTRAL PIMA COUNTY...NEAR SAN PEDRO...SANTA ROSA RANCH...AND
THE VILLAGE OF QUEENS WELL. STORM MOVEMENT WAS TO THE NORTH NEAR 10
MPH. DOPPLER RADAR RAINFALL ESTIMATES SINCE 1230 PM MST INCLUDE A
BROAD AREA OF 2 TO 3 INCHES HAS FALLEN. GAGE REPORTS WITHIN THE
WARNED AREA RANGED FROM ONE THIRD OF AN INCH TO UP TO TWO INCHES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA ROSA
RANCH...SAN PEDRO...SAN ISIDRO...QUEENS WELL AND PAN TAK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3190 11175 3188 11118 3211 11118 3220 11128
3233 11150 3235 11171 3221 11176 3207 11177
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 8:50 AM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 3, 8:50 AM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 850 AM MST THU AUG 3 2006 .SYNOPSIS...TODAY WILL BE A TRANSITION DAY WITH SCATTERED THUNDERSTORMS DEVELOPING BEFORE SHOWERS AND THUNDERSTORMS BECOME MORE NUMEROUS FRIDAY INTO SATURDAY. THIS IS DUE TO AN UPPER LOW THAT WILL MOVE FROM THE TEXAS BIG BEND AREA THIS MORNING AND INTO SOUTHEAST ARIZONA ON FRIDAY AND THEN CONTINUE ACROSS SOUTHERN ARIZONA ON SATURDAY. THE CURRENT SOUTHERLY FLOW IN ADVANCE OF THIS SYSTEM WILL PULL ADDITIONAL MOISTURE IN FROM MEXICO. COULD SEE ANOTHER ROUND OF LOCALLY HEAVY RAINS...ESPECIALLY FROM TUCSON EAST...FRIDAY AND SATURDAY. && .DISCUSSION...ITS CREEPING BACK IN. PRECIPITABLE WATER BACK UP TO 1.57 ON THE 12Z KTUS SOUNDING...SURFACE DEWPTS HANGING IN THE MIDDLE 60S. IN ADDITION...OUTFLOW FROM A COMPLEX IN CENTRAL SONORA LAST NIGHT HAS TRIGGERED A DECENT AREA OF CONVECTION THIS MORNING JUST OVER THE INTERNATIONAL BORDER...IMMEDIATELY SOUTH OF SANTA CRUZ AND COCHISE COUNTIES. STILL A FACSIMILE OF A CAP AT 450MB...BUT ABOUT A DEGREE OF COOLING OVER THE PAST 24 HRS IS ERODING THIS. NOT MUCH WESTERLY FLOW LEFT...MOST LEVELS ARE GAINING A SIGNIFICANT SOUTHERLY COMPONENT. STILL WEAK FLOW AT STORM MOTION LEVELS...SO LOCALLY HEAVY RAIN COULD BE A CONCERN. SOME POCKETS OF DRY AIR AND A BIT BETTER SHEAR COULD ALSO ENHANCE ISOLATED SEVERE CONCERNS THIS AFTERNOON. EASTERLY WAVE NEAR SOUTHWEST TEXAS WILL SERVE AS A FAIRLY STRONG FOCUS FOR ORGANIZING PERSISTENT THUNDERSTORM ACTIVITY BY FRIDAY INTO SATURDAY. STILL SOME QUESTION ABOUT ITS TRACK...BUT IT COULD ACTUALLY MOVE BODILY INTO SOUTHEAST ARIZONA FRIDAY NIGHT. WITH THE STILL RELATIVELY WET GROUND...FLOODING AGAIN BECOMES A CONCERN AS SHOWERS AND THUNDERSTORMS BECOME MORE FREQUENT AND WIDESPREAD AGAIN OVER THE NEXT 72 HRS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 3, 11:00 AM MST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1100 AM MST THU AUG 3 2006 AZZ032>035-041800- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH IN EFFECT THROUGH 10 PM THIS EVENING... .DAY ONE...TODAY AND TONIGHT MOISTURE IS INCREASING UNDER SOUTHERLY FLOW ALOFT. THUNDERSTORMS SPREADING INTO SOUTHERN ARIZONA FROM NORTHERN MEXICO THIS MORNING AS WELL AS THOSE DEVELOPING LATER THIS AFTERNOON ARE EXPECTED TO GENERATE HEAVY RAINFALL. WITH THE GROUND STILL WET FROM PREVIOUS HEAVY RAIN...FLOODING IS AGAIN A MAJOR CONCERN. IN ADDITION...A TROPICAL DISTURBANCE NEAR THE TEXAS BIG BEND AREA THIS MORNING WILL MOVE CLOSER TO THE AREA TODAY. THIS FEATURE MAY INCREASE THE CHANCE OF GETTING VERY GUSTY WINDS WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TROPICAL DISTURBANCE WILL MOVE INTO SOUTHEAST ARIZONA ON FRIDAY AND BRING WIDESPREAD SHOWER AND SCATTERED THUNDERSTORM ACTIVITY. THE ATMOSPHERE WILL BECOME VERY MOIST...RESULTING IN AN INCREASED LIKELYHOOD THAT THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE VERY HEAVY RAIN FRIDAY AND ALSO ON SATURDAY. WITH CURRENT WET SURFACE CONDITIONS IN PLACE...THIS MAY LEAD TO THE INCREASED LIKELIHOOD OF FLASH FLOODING AND ALSO FOR INCREASE IN FLOWS ON MAIN STEM RIVERS...WASHES AND CREEKS. FLOOD/FLASH FLOOD WATCHES MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029-030-041800- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND TODAY WITH MAIN THREAT FROM THESE STORMS BEING LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE FRIDAY AND SATURDAY AS A TROPICAL DISTURBANCE MOVES THROUGH SOUTHERN ARIZONA. THIS FEATURE MAY BRING AN INCREASED CHANCE OF LOCALLY HEAVY RAIN THAT MAY LEAD TO FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-041800- WESTERN PIMA COUNTY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE FRIDAY AND SATURDAY AS A TROPICAL DISTURBANCE MOVES THROUGH SOUTHERN ARIZONA. THIS FEATURE MAY BRING AN INCREASED CHANCE OF LOCALLY HEAVY RAIN THAT MAY LEAD TO FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:32 AM MST | Flash Flood Watch | TWC | 33 hr | |
| Aug 3, 11:33 AM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 57 min |
| Aug 3, 12:36 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 54 min |
| Aug 3, 1:39 PM MST | Flash Flood Warning | TWC | Cochise | 66 min |
| Aug 3, 2:03 PM MST | Flash Flood Warning | TWC | Cochise, Graham, Pima, Pinal | 57 min |
| Aug 3, 3:22 PM MST | Flash Flood Warning | TWC | Greenlee | 53 min |
| Aug 3, 4:04 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.